Alert archive / California / Wind Advisories in 2011
Wind Advisory 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 25, 2011, 2:08 PM PDT. It took effect at Apr 25, 2011, 4:04 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 2:08 PM PDT (21:08 UTC)
- In effect from
- Apr 25, 2011, 4:04 PM PDT
- Expired
- Apr 25, 2011, 8:58 PM PDT
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS75 KPSR 252108 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 208 PM MST MON APR 25 2011 .WINDS WILL INCREASE THIS EVENING AND TONIGHT AS A PACIFIC COLD FRONT MOVES ACROSS SOUTHEAST CALIFORNIA. THE STRONGEST WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST AND REDUCED VISIBILITY. CAZ030-032-033-261200- /O.NEW.KPSR.WI.Y.0015.110426T0500Z-110426T1200Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 208 PM PDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT TUESDAY. * AFFECTED AREA: JOSHUA TREE NATIONAL PARK...CENTRAL AND EASTERN RIVERSIDE COUNTY INCLUDING INTERSTATE 10 FROM CHIRIACO SUMMIT TO DESERT CENTER...AND IMPERIAL COUNTY INCLUDING INTERSTATE 8. * TIMING: STRONG AND GUSTY WINDS WILL DEVELOP BY 10 PM AND CONTINUE UNTIL 5 AM TUESDAY. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: BLOWING DUST OR BLOWING SAND WILL LIMIT THE VISIBILITY AT TIMES TO LESS THAN A MILE. HAZARDOUS DRIVING CONDITIONS MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SS
2 follow-up statements
988 WWUS75 KPSR 252304 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 404 PM MST MON APR 25 2011 .WINDS WILL INCREASE LATE THIS AFTERNOON AND TONIGHT AS A PACIFIC COLD FRONT MOVES ACROSS SOUTHEAST CALIFORNIA. THE STRONGEST WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST AND REDUCED VISIBILITY. CAZ030-261200- /O.EXT.KPSR.WI.Y.0015.110425T2304Z-110426T1200Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 404 PM PDT MON APR 25 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT TUESDAY. * AFFECTED AREA: JOSHUA TREE NATIONAL PARK * TIMING: STRONG AND GUSTY WINDS HAVE DEVELOPED LATE THIS AFTERNOON AND WILL CONTINUE UNTIL 5 AM TUESDAY. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: BLOWING DUST OR BLOWING SAND WILL LIMIT THE VISIBILITY AT TIMES TO LESS THAN A MILE. HAZARDOUS DRIVING CONDITIONS MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ032-033-261200- /O.CON.KPSR.WI.Y.0015.110426T0500Z-110426T1200Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... BRAWLEY...CALEXICO...EL CENTRO 404 PM PDT MON APR 25 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT TUESDAY. * AFFECTED AREA: CENTRAL AND EASTERN RIVERSIDE COUNTY INCLUDING INTERSTATE 10 FROM CHIRIACO SUMMIT TO DESERT CENTER...AND IMPERIAL COUNTY INCLUDING INTERSTATE 8. * TIMING: STRONG AND GUSTY WINDS WILL DEVELOP BY 10 PM AND CONTINUE UNTIL 5 AM TUESDAY. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: BLOWING DUST OR BLOWING SAND WILL LIMIT THE VISIBILITY AT TIMES TO LESS THAN A MILE. HAZARDOUS DRIVING CONDITIONS MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
469 WWUS75 KPSR 260358 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 858 PM MST MON APR 25 2011 CAZ030-260500- /O.CAN.KPSR.WI.Y.0015.000000T0000Z-110426T1200Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 858 PM PDT MON APR 25 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS WILL PERSIST OVERNIGHT BUT GUSTS WILL GENERALLY REMAIN BELOW 40 MPH. $$ CAZ032-033-260500- /O.CAN.KPSR.WI.Y.0015.110426T0500Z-110426T1200Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... BRAWLEY...CALEXICO...EL CENTRO 858 PM PDT MON APR 25 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS WILL PERSIST OVERNIGHT BUT GUSTS WILL GENERALLY REMAIN BELOW 40 MPH. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:35 AM PDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 25, 9:35 AM PDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 935 AM MST MON APR 25 2011 .SYNOPSIS... DRY WEATHER WILL PERSIST THROUGH THIS WEEK. A PASSING WEATHER DISTURBANCE WILL BRING BREEZY CONDITIONS TODAY AND TUESDAY WHILE LEAVING BEHIND VERY DRY AIR OVER THE REGION. A RIDGE OF HIGH PRESSURE COMBINED WITH THE DRY AIR WILL LEAD TO A WARMING TREND WITH HIGHS ON THE LOWER DESERTS REACHING THE UPPER 90S TO AROUND 100 BY THURSDAY. COOLER TEMPERATURES AND STRONGER WINDS ARE ANTICIPATED LATE IN THE WEEK AS A LOW PRESSURE SYSTEM MOVES THROUGH THE WESTERN STATES. && .DISCUSSION... MID MORNING WATER VAPOR IMAGERY REVEALS A WEAKENING RIDGE ACROSS THE DESERT SOUTHWEST. A WEAK TROUGH WAS NOTED IN THE FLOW ACROSS SOUTHERN OREGON...OTHERWISE CONDITIONS WERE FAIRLY BENIGN ACROSS THIS PORTION OF THE CONUS. MORNING VISIBLE IMAGERY SHOWS A FAIRLY THIN AREA OF HIGH CLOUD COVER ACROSS CALIFORNIA...ARIZONA...AND NEW MEXICO...NOT NEARLY ENOUGH TO CALL IT A CLOUDY DAY BUT NONETHELESS ENOUGH TO WARRANT A MENTION IN THE FORECAST. I MADE SOME MINOR ADJUSTMENTS TO TEMPS AND CLOUD COVER BASED ON TRENDS SO FAR...BUT ALL IN ALL NOTHING MAJOR. STILL LOOKS LIKE DESERT HIGHS IN THE UPPER 80S THIS AFTERNOON WITH SOME BREEZINESS LATER TODAY. WINDS ARE EXPECTED TO BE WEAKER THAN THOSE SEEN ON SUNDAY...GENERALLY 10-20 MPH. INCOMING 12Z MODEL DATA CONTINUES TO INDICATE WARMING TEMPERATURES THROUGH THE UPCOMING WEEK. CURRENT FORECAST TRENDS LOOK GOOD THROUGH THE NEXT SEVEN DAYS...NOT ANTICIPATING ANY MAJOR CHANGES TO THE FORECAST THINKING WITH THE AFTERNOON ISSUANCE. && .PREVIOUS DISCUSSION... ON TUESDAY...THE SUBTROPICAL RIDGE BEGINS ADVANCING EASTWARD WITH THE MAIN EFFECT BEING LOCALLY BREEZY CONDITIONS...MOST NOTABLY ALONG THE LOWER COLORADO RIVER VALLEY...WITH VERY DRY AIR. IN FACT SURFACE DEW POINTS WILL DROP INTO THE TEENS AND SINGLE DIGITS. SOME SLIGHT COOLING MAY SNEAK INTO WESTERN PORTIONS OF THE CWA TUESDAY. WINDS WILL BE LIGHT WEDNESDAY AND THURSDAY AND TEMPERATURES WILL INCREASE...INTO THE UPPER 90S TO AROUND 100 ON THE LOWER DESERTS BY THURSDAY. A COOLING TREND IS EXPECTED FRIDAY AND SATURDAY AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE WESTERN STATES. THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND ECMWF ON HOW MUCH COOLING THERE WILL BE. THE ECWMF HAS A MORE AMPLIFIED FLOW PATTERN THAN THE GFS WHICH ALLOWS TROUGHING OVER THE INTERIOR WEST TO DIG FURTHER SOUTH. WHILE THE GFS ENSEMBLE MEAN AGREES WELL WITH THE GFS OPERATIONAL RUN...THERE IS NOW SOME RUN TO RUN CONSISTENCY WITH THE ECMWF WHICH LENDS SOME MORE CREDENCE TO ITS SOLUTION. TOOK A BLENDED APPROACH TO SHOW MODEST COOLING FOR THE WEEKEND. ALONG WITH THE COOLING TREND WINDS WILL ALSO BE STRONGER. TAKING THE ECMWF AT FACE VALUE...CONDITIONS WOULD STILL REMAIN DRY. && .AVIATION... SOUTH-CENTRAL AND SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... INCLUDING KPHX...KIWA...KIPL AND KBLH AIRFIELDS... THROUGH 19Z MON...MOSTLY CLEAR WITH LIGHT WIND UNDER 10 KNOTS. BETWEEN 19Z MON AND 03Z TUE...INCREASING AFTERNOON/EVENING WESTERLY WINDS AREA-WIDE...PEAKING TO BETWEEN 20-25 KNOTS AROUND 01Z TUE... THEN SLOWLY DIMINISHING. OTHERWISE MOSTLY CLEAR SKIES. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... A WARM AND VERY DRY AIRMASS WILL SPREAD ACROSS THE REGION THIS PERIOD...WITH THE HOTTEST DAY ON THURSDAY. AFTERNOON TEMPERATURES THURSDAY WILL TOP OUT AT 100 DEGREES ON THE SOUTHEAST CA AND SOUTHWEST AZ DESERTS...SLIGHTLY COOLER FRIDAY AND THE WEEKEND. MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS THIS PERIOD. THE BREEZIEST DAY WILL BE THURSDAY WITH 15 TO 25 MPH WEST WINDS...GUSTING TO NEAR 35 MPH IN SOUTHEAST CA. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...LEINS/AJ AVIATION...VASQUEZ FIRE WEATHER...VASQUEZ
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.